MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S730C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "blood in helium tubing".Additional information states the iab catheter was replaced 2 hours later.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4) returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed bio-hazard bag.Upon return, the super arrow-flex (saf) sheath was noted on the iabc.The one-way valve was noted tethered to the short driveline tubing.The supplied data-scope inflation driveline tubing was connected to the short driveline tubing; dried condensation was noted within the returned inflation driveline tubing.The iabc bladder was fully unwrapped.Multiple kinks to the iabc central lumen were noted at approximately 52.3cm, 54.2cm, 55.2cm, 55.7cm, 56.3cm, 60.3cm, 62.6cm, 64.7cm, 68cm, 72.8cm, 73.2cm, and 75.7cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0067in-0.0069in and was with in specifica-tion of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Blood was exited.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a leak site con-sistent with contact from a sharp object was noted at approximately 16.7cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 52.4cm, 54.2cm, 55.8cm, 56.4cm, 60.3cm, 62.8cm, 64.5cm, 68.2cm, 73cm, 73.3cm, and 75.6cm from the iabc distal tip, which are the loca-tions of the previously noted kinks.The guidewire was able to advance through the central lumen.Blood exited.Blood was also noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood in helium tubing" is confirmed.During the investigation, a punc-ture consistent with contact from a sharp object was found on the iabc bladder, which allowed blood to enter the helium pathway.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint inves-tigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23367306
Report Number3010532612-2025-01042
Device Sequence Number18664277
Product Code DSP
UDI-Device Identifier00801902002686
UDI-Public(01)00801902002686(11)240403(17)260331(10)18F24C0167(21)
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberIAB-S730C
Device Lot Number18F24C0167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown